To Gail and Leslie, T4 alone versus T3/T4 combo meds
To Gail and Leslie, T4 alone versus T3/T4 combo meds
[ Back to Messages
Posted by Kathy Ward
on November 16, 2000 at 20:11:08:
In Reply to: To Gail D posted by Leslie on October 29, 2000 at 10:09:20:
: : My endo. gave me 120 mg. 1/x day to start today, she said that I may feel a little "different" on it, if the dosage is too high may feel jittery or laps, if too low then fatigue (which I have both now anyhow). She was NOT happy with my last TSH which was 3.7 exactly the same as 3 mos. ago, so obviously the syntrhoid was not doing a job. Whenever she'd up my syn. for about 1-2 weeks I'd feel a tad better not as fatigued, but then would slip right back into the "old" feeling again. So my belief is that is as far as teh med. was taking my antibody problem and it was just THERE. No better or worse. She said the ole tune of quality control, but I whipped out info on synthroid, it's FDA approval or NOT, and so she sort of said I'd been doing my homework!
: : Well yes, of course, it's my body and feel lousy, so why would I NOT?
: : Please let me know how you are doing, and anyone else out there, what did you feel like coming off synthroid onto armour. I am more interested in this because of the switch to the natural product and the addition of some T3 which I think is the root cause of all our complaints. Please keep me posted, hope you do ok.
: : Gail D.
: : Hi everyone, it's been a while since I posted a message. It took seven months but I finaly got a doctor
: : : to give me Meds even though my test keep coming back
: : : "normal". I have felt terrible, run down, sleepy and have gained 20 more pounds for a grand total of 50 pounds in 1 year !!!!! Anyway ....
: : : I started taking Armour 60mg tablets, twice a day, two
: : : days ago. Does anyone know how long it takes to start
: : : seeing results ? (Hoping there will be results)I am desperate to feel better and get my life back.
: Thanks for your reply. I've never been on any meds before so I don't know about synthroid.
: But, I've been on the Armour for 6 days now and I'm not feeling any difference yet. I think alot of my fatigue it caused by all the weight I've gained. Hopefully now that I'm on Armour, Diet and exersise will work for me. Sorry I couldn't answer your question.
I'm new to the postboard. Her's my story: In '92, when I was 42, I began to suffer, what seemed to my doctor, unrelated symptoms. I was constantly cold, I began to lose my hair at an alarming rate. I had night sweats and could sleep 12 hours straight and still feel exhausted. I'd be driving somewhere and suddenly feel and an overpowering desire to go to sleep; I literally couldn't keep my eyes open. I began to gain weight slowly but steadily. This went on for months. My mother died in 1990 and he kept trying to tell me I was jus a little depressed. He prescribed Paxil, and anti-depressant. Still my symptoms persisted and I acquired new ones. I began to feel "foggy brained" and had difficulty consentrating, I developed carpal tunnel syndrome and would be awakened out of a sound sleep with the pain. I could fall asleep easily but would wake up several times and nver feel refreshed. I began to have disturbing dreams. I became overly emotional and would cry for hours at the drop of a hat. Things finally got so bad I couldn't work and ended up checking myself into our local mental health facility. It was there they finally did a TSH test with the results that I scored an 18!
To make a long story short I've been diagnosed with Hashimoto's Thyroiditis a rare auto-immune disease that causes your bodies auto immune system to attack your own thyroid gland, and am also one of several Hypo-Thyroid patients who don't do a good job of converting T4 to T3.
So 80 pounds later, after 5 different doctors and a lot of tests and many different meds and strengths of each of them, I've finally found someone who doesn't patronize me with statements like "You're just depressed," or "You're not gettin' any younger." I've been on 1/2 grain of Thyrolar twice a day for three and half weeks and have noticed a marked difference in my mental acuity and my energy level over the passed couple of days. I'm sleeping better, too, which makes a great deal of difference. And, to put the icing on the cake, I've dropped 6 pounds in the last three weeks even though I'm on my mens which so far has been cramp-free for the first time in the last 7 years!!
I've found a site on the web that's pretty good for doing research. But be careful, there are an awful lot of nutcases that will try to take advantage of people like us who are desperate to feel better. Just use your good sense and ask alot of questions: http://thyroid.about.com/health/thyroid/mbody.htm
Also remember, it's your body; you live in it. I've gotten downright rabid with doctors who try to cajole me into being a good little patient who just takes her pills and shuts up! I don't care what their tests say, I know when I don't feel "myself" and I make darn sure I have done enough research to show them the contradictory the information out there.
See if the following articles are useful to you:
Thyroid Function Tests and their results:
Are TSH test results really accurate?
T3/T4 Combination meds:
Finding a Doctor:
FDA finds Synthroid wanting: (not to scare you, just to keep you informed)
Help, I'm taking my meds but I still don't feel well!
I'm not sure I agree with all of Dr. Dommisse's assertions but and I definitely question the Dr. Wilson of the Wilson Syndrome. Again you have to use your own jusdgement. I just don't like to have anyone trying to sell me something. It somehow seems wrong to me for people to make a profit off of my illness and suffering! Please feel free to email me. I'd be glad to answer ay questions I can.
Best of luck to you all,